It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Down Syndrome Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools Search this Thread
Old 08-30-2010, 08:14 AM   #1
Member
(female)
 
Join Date: May 2005
Posts: 94
hmahappy HB User
Experience with Abilify? increased OCD, emotional lability, and angry outbursts.

Hi,
My sister has DS and she is 35 years old. She's had a long rocky road of meds since she was 13, and was diagnosed with psychosis and depression. She's tried the old antipsychotics, newer drugs, and has been on a combination of both antipsychotics and antidepressents since. Each time she is on a meds, usually for 5-7 yrs, then she develops tolerance to them, and she starts spiralling down, usually she gets emotionally labile, aggressive, crying a lot about absolutely anything and so on. So we switch the meds.
The last time she was on a tricyclic antipsychotic, and that happened so the Dr prescribed Abilify 5 mg. So she takes cipralex, which is an antidepressent, and abilify.
After the first month it was great, she was happy, cooperating, interactive, and communicating with us. Now, 6 months into the drug, she is once again, emotionally labile, hypersensitive, extremely OCD, angry and frustrated about everything, she screams and cries about anything. Its really hard. Especially because its so unpredictable, we don't know when or how she will react. I was wondering if anyone has had a similar experience with Abilify.
I'm trying to figure out, does she need a larger dose of Abilify maybe (what kind of doses have you experienced)? Has she already developed tolerance to it,within 6 mos? Does she need a different type of med maybe?
Unfortunately we are traveling far from her psychiatrist, so i'm trying to figure this out by myself.
Thanks so much everyone.

 
Reply With Quote
Sponsors Lightbulb
   
Old 09-17-2010, 09:31 AM   #2
Senior Member
(female)
 
Join Date: Sep 2007
Location: IL, USA
Posts: 255
tulum HB Usertulum HB User
Re: Experience with Abilify? increased OCD, emotional lability, and angry outbursts.

Quote:
Originally Posted by hmahappy View Post
Hi,
My sister has DS and she is 35 years old. She's had a long rocky road of meds since she was 13, and was diagnosed with psychosis and depression. She's tried the old antipsychotics, newer drugs, and has been on a combination of both antipsychotics and antidepressents since. Each time she is on a meds, usually for 5-7 yrs, then she develops tolerance to them, and she starts spiralling down, usually she gets emotionally labile, aggressive, crying a lot about absolutely anything and so on. So we switch the meds.
The last time she was on a tricyclic antipsychotic, and that happened so the Dr prescribed Abilify 5 mg. So she takes cipralex, which is an antidepressent, and abilify.
After the first month it was great, she was happy, cooperating, interactive, and communicating with us. Now, 6 months into the drug, she is once again, emotionally labile, hypersensitive, extremely OCD, angry and frustrated about everything, she screams and cries about anything. Its really hard. Especially because its so unpredictable, we don't know when or how she will react. I was wondering if anyone has had a similar experience with Abilify.
I'm trying to figure out, does she need a larger dose of Abilify maybe (what kind of doses have you experienced)? Has she already developed tolerance to it,within 6 mos? Does she need a different type of med maybe?
Unfortunately we are traveling far from her psychiatrist, so i'm trying to figure this out by myself.
Thanks so much everyone.
You should contact her psychiatrist for a phone consult

 
Reply With Quote
Reply Reply

Similar Threads
Thread Thread Starter Board Replies Last Post
Abilify (Aripiprazole) greekpig Schizophrenia 20 06-02-2010 01:31 PM
Emotional lability from all meds we've tried - help! weez ADD / ADHD 23 08-06-2007 11:48 AM
Abilify KissAmeGal Bipolar Disorder 6 03-21-2007 06:29 PM
Abilify: Good? Bad? Llama Bipolar Disorder 29 01-08-2007 09:46 PM
Abilify - not sure what to do... ginger3130 Bipolar Disorder 2 11-27-2006 09:41 PM
Need Help In Adjustment of Meds ~ Celexa & Abilify goody2shuz Bipolar Disorder 13 03-30-2006 09:22 AM
Experience With Abilify JBmsw2 Bipolar Disorder 10 09-23-2005 05:07 PM
angry about everything mukaka Anger Management 1 01-24-2005 01:32 PM
Can Someone Push Buttons to Make Me Angry? lifechange Anger Management 3 01-16-2005 02:54 PM
Are these symptoms of Emotional abuse? nightowl2 Children's Health 3 10-13-2004 06:34 PM




Thread Tools Search this Thread
Search this Thread:

Advanced Search

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 02:30 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2015 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!